Jump to content





Roaccutane - Clear Skin .. Finally!

Posted by tasharose3, 14 July 2013 · 766 views

Hello!
 
When I first started this blog, I had full intentions of regularly updating my progress on Roaccutane, but unfortunately I just never got round to doing it. But now ... 180 days later, I can honestly say ... Going on Roaccutane was one of the best decisions I ever made Posted Image
 
I'm going to try not to babble on too much, but I just thought id share my final blog with you guys, to give you all an idea of what I went through and the results I got. Although everyone's different, I hope in some way it might help anyone else who may be undecided about going on the drug or wants to know about side effects etc.!
 
So... I started on Roaccutane on the 16th January 2013 and took my final pill on the 27th may. I'm not going to lie, it wasn't the easiest journey to clear skin, but my god, the results are amazing! Since coming off the drug the majority of the side effects have gone and my skin is better (and clearer) than ever!
 
Here's a list of the side effects I got whilst on the drug...
  • Cracked Lips & split corners - obviously I was expecting this, and it was an absolute nightmare at times, But all worth it, lips are back to normal now - made me appreciate and look after them so much more.
  • Back/spine pain - was mild through most of it, until last month which was very severe! I was worried (after reading a review on this) that it wouldn't go away, but within a week or two of stopping the pills, luckily the pain stopped.
  • Achy joints - especially my knees! Also wasn't very nice if I was to sit still for a while and then try to move .. Totally seized up! Made me very sympathetic for my poor Dad with his arthritis!!
  • Dry skin - another thing I was expecting, got quite severe on the tops of my arms and hands at one point (like a rash), which I told my derm about and she prescribed me some steroid cream ... Which worked like magic over night Posted Image
  • Feeling sick after food - this wasn't all the time, but after eating certain things, like pasta bake for example I noticed I would feel very nauseous. Occasionally had mild stomach cramps too.
  • Non-greasy hair - this side effect has its pros & cons ... Pros is not having to worry about your hair being greasy - ever!! Cons obviously with lack of oil in my hair, it became slightly weaker & thinner. After coming of the pills, my hair still doesn't get greasy, which I hope (mad for saying this) it eventually will, otherwise I'll probably end up bald!!
 
So there we go, my brief journey on Roacctune! Had my final appointment with the derm last week, who explained that if the spots are to return (which is very rare) it will usually be roughly 2 years or so from now ... So fingers crossed I wont be in that small %.
 
Hope this may have helped someone and the best of luck to anyone starting or currently on their own roaccutane / Accutane / isotretinoin journey!
 
Feel free to leave a comment if you have any questions.
 
Iv posted below a before & after pic, I'm sure you'll agree its pretty amazing results! X
 
Before
Attached Image
 
After
Attached Image
 
Arm rash
Attached Image




I'm starting Accutane in August right before I go back to college for my senior year fall semester. I'm really worried about the initial breakout and about the side effects--esp the dry skin, chapped lips, and fragile hair. Was it worth it? I really want to do Accutane so that I can have clear skin, but I'm nervous about dealing with the side effects

Hello hope2013

Its definetely not the easiest thing to do, and i also was at college (doing a beauty course) whilst i was on accutane, which was really hard as i definetely didnt look like what a beauty therapist should! ... However looking back now, im so glad i went on it, my skins pretty perfect now, i rarely get spots and if i do they're usually tiny and disappears within a day or two. As for initial breakout, mine came about a week and a half into taking the meds, and although it wasnt nice ... I tried to stay positive and i constantly told myself it will be worth it in the end.
Although everyones different with what side effects they'll get and how mild or severe they will be, my best advice is to just do your best to stay on top of them. E.g the dry skin, find what moisturiser works best for you (i used E45 and worked brilliant for me) and make sure you constantly lather it on, if you feel your skin drying out, try and apply more asap. As for dry/cracked/split lips ... Same applies for this... Find a lip balm that works for you (i used carmex and palmers cocoa lip butter) and make sure you constantly apply it. Its a nightmare at first to keep remembering to do it, but after a while you just get used to carrying it round and applying it frequently.
Finally, when it comes to your hair becoming thinner & weaker... I regularly gave my hair a deep conditioning to try and restore some of its oils. Apart from this, although the thought of this side effect is not very nice, i once again just reminded myself that it would all be worth it when i dont have to worry about acne anymore.

Best of luck to you, im sure you'll be fine and no doubt when you achieve the results you want, you'll agree with me when i say it'll be worth it!

You're skin looks amazing, thank you for sharing your before and after.  I'm currently on Differin and Dianette, I'm seeing some progress but worried about any marks left behind, my skin is quite like you're before pictures and seeing how amazing and flawless it looks now looks really gives me hope to keep going.  Really happy for you :)

Thank you gkitten25 Sounds cheesy but its definetely given me a new lease of life. No more waking up in the morning and dreading looking in the mirror. Just feel so much more confident! Best of luck with your journey to clear skin! :)

Did your skin go back to being oily now that you are off of accutane?  

Hi nnickle97

My skin has just the right amount of moisture in it now ... I dont have the problem of excess oil anymore. Thank god!
Thanks for sharing this, very helpful, I just took my first pill today! Hoping I only get the mild side effects, I'm definitely concerned about the depression, hair loss and IBS/Crohns most. Glad it worked for u!
Hi lionheart88
Glad i could help, if only in a slight way :) ... The 'depression' side effect was definetely the one that very nearly stopped me from going on roaccutane... However my skin was getting me down that much, it was a risk i was willing to take! Just try to remember it is an extremely rare side effect, im sure you'll be fine! Best of luck with your course .. Hope you get the results you want :)

Recent Entries

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Tags

    Categories

    My Friends' Blogs

    Latest Visitors